MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryoablation procedure, a system notice was received indicating that the safety system detected a high level of refrigerant flow and stopped the injection.The coaxial umbilical cable was unplugged without resolve.The coaxial cable was replaced and the console was rebooted, and a system notice was received indicating that there is a problem with the system.Additionally, an unknown system notice was received several times indicating a failure of the flow curve test (fct).A power up test was then manually started without resolve.The case was aborted, and the patient was under general anesthesia.A field service took place on a later date, and the console was serviced as appropriate.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the data files for the data of the event and field service engineering report (fser) were returned and analyzed.The files showed two applications were performed with the balloon catheter, and confirmed system notice 50030 (the safety system has detected a high level of refrigerant flow and stopped the injection) was received with both applications.A power up notice 11200 was also triggered eight times on the date of the event indicating excessive flow.As per the fser, replacing the watchdog (wd) board resolved the issue.The product issue reported (system notices 50030 and 11200) is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7139602
Report Number3002648230-2017-00712
Device Sequence Number1300891
Product Code LPB
UDI-Device Identifier00613994775955
UDI-Public00613994775955
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;